A Caltech Library Service

Updating Models and Their Uncertainties. II: Model Identifiability

Katafygiotis, L. S. and Beck, J. L. (1998) Updating Models and Their Uncertainties. II: Model Identifiability. Journal of Engineering Mechanics, 124 (4). pp. 463-467. ISSN 0733-9399. doi:10.1061/(ASCE)0733-9399(1998)124:4(463).

[img] PDF - Published Version
Restricted to Caltech community only
See Usage Policy.


Use this Persistent URL to link to this item:


The problem of model identifiability is addressed. The goal is to find all the structural models within a specified class that produce the same output at a set of observed degrees of freedom as a given model in the class when they are all subjected to the same input. A new algorithm is presented to solve this problem for a class of multi-degree-of-freedom linear structural models, and the approach is illustrated with examples.

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle
Alternate Title:Updating Models and Their Uncertainties: Model Identifiability
Additional Information:©ASCE. The manuscript for this technical note was submitted for review and possible publication on May 10, 1996. This paper was completed while the second writer was on sabbatical leave at the Hong Kong University of Science and Technology. The hospitality of Jay-Chung Chen, Director of the Research Centre, is greatly appreciated.
Issue or Number:4
Record Number:CaltechAUTHORS:20120829-152559987
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:33690
Deposited By: Carmen Nemer-Sirois
Deposited On:30 Aug 2012 22:05
Last Modified:09 Nov 2021 21:36

Repository Staff Only: item control page